MedCapsules Forum
Weaning off of Lugol's - Printable Version

+- MedCapsules Forum (http://medcapsules.com/forum)
+-- Forum: Main Lobby (/forumdisplay.php?fid=1)
+--- Forum: Ask James (/forumdisplay.php?fid=287)
+--- Thread: Weaning off of Lugol's (/showthread.php?tid=4983)



Weaning off of Lugol's - bethsong - 06-27-2013 05:40 PM

Hi, I am weaning off of Lugol's since learning it is dangerous. At my max I was taking 16 drops total per day, I am now at about 4-6 drops per day. It is difficult, I'm very tired. Can you suggest anything to make this process easier? I have started the thyroid tonic, I am only taking 2 capsules a day so far.


RE: Weaning off of Lugol's - James - 09-01-2013 11:17 PM

(06-27-2013 05:40 PM)bethsong Wrote:  Hi, I am weaning off of Lugol's since learning it is dangerous. At my max I was taking 16 drops total per day, I am now at about 4-6 drops per day. It is difficult, I'm very tired. Can you suggest anything to make this process easier? I have started the thyroid tonic, I am only taking 2 capsules a day so far.

I am glad to see you are weaning off the Lugol's slowly. Some people do not realize that taking high doses of iodine can actually suppress the thyroid, and going off too quickly can lead to even more severe hypothyroidism.

There is not a whole lot more you can do. The Thyroid Tonic will help with the utilization of iodine by the thyroid and help balance the thyroid back out. But the thyroid still has to make its own adjustments to normalize, which takes a little time. So you just need to keep backing off the iodine slowly until you get back to a safe level. The safe recommended daily limit is only 150mcg (microgram) daily.

It should also be pointed out that some places on the internet are recommending toxic levels of iodine from 50 to 300mg (milligram) daily and sometimes even more. Not only can this lead to hyperthyroidism with a rebound hypothyroidism, but there is absolutely no reason to take such high levels. The thyroid holds on tighter to available iodine when iodine levels start to go low. Therefore, small amounts of daily iodine are generally sufficient to keep the thyroid saturated.

For those who are reading this and are not aware of the dangers of excess iodine I suggest reading this section:

http://medcapsules.com/forum/forumdisplay.php?fid=70

I recently has a friend who died from excess iodine he got from taking the drug Amiadarone. Amiadarone contains 75mg of iodine per pill, which is way below what some people are recommending taking on a daily basis of iodine. With his initial dose he went in to hypothyroidism followed by severe hypothyroidism. This caused such severe weakness that he kept falling while trying to walk. His other doctor agreed that the Amiadarone was causing the hypothyroidism and wanted him weaned off the Amiadarone. After months of weaning he was off the drug completely and his hypothyroid symptoms including weakness, fatigue, insomnia and hallucinations all cleared up. He later went in to the hospital for an unrelated issue and the first doctor put him back on the Amiadarone at at double the dose, which put him back in to such a severe case of hypothyroidism that he was even too weak to swallow spoon fulls of water and he died shortly afterward. People need to be aware that iodine is not a benign drug as it is promoted on some areas of the internet.


RE: Weaning off of Lugol's - bethsong - 09-02-2013 08:15 PM

After a month or so of taking the thyroid tonic, my energy is better and I'm completely off of lugol's. But I'm still taking the thyroid tonic. And I'm also taking bee pollen, amla, and other adrenal supports. Thanks for the support!


RE: Weaning off of Lugol's - James - 09-04-2013 02:20 AM

(09-02-2013 08:15 PM)bethsong Wrote:  After a month or so of taking the thyroid tonic, my energy is better and I'm completely off of lugol's. But I'm still taking the thyroid tonic. And I'm also taking bee pollen, amla, and other adrenal supports. Thanks for the support!

Thanks for the update. Great to hear you are off the Lugol's and doing better.